Alert archive / Michigan / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 68, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 1, 2002, 6:58 PM EDT for Manistee County, Michigan. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2002, 6:58 PM EDT (22:58 UTC)
- Expired
- Aug 1, 2002, 7:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Gaylord, MI
- Area
- Counties, with a storm outline in the text
County Manistee County, MI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2319 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
539
WUUS53 KAPX 012258
SVRAPN
MIC101-012345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
659 PM EDT THU AUG 1 2002
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MANISTEE COUNTY IN NORTHWEST LOWER MICHIGAN
* UNTIL 745 PM EDT
* AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES SOUTH OF NORWALK...OR ABOUT 7 MILES
EAST OF MANISTEE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL REACH...
BRETHREN AROUND 710 PM EDT
WELLSTON...DUBLIN AROUND 720 PM EDT
REMAIN INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS
STORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 80 MPH ALONG
WITH DIME SIZED OR LARGER HAIL. WINDS THIS HIGH CAN DOWN TREES AND
POWER LINES.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS OCCASIONALLY PRODUCE TORNADOES...AND CAN DO SO QUICKLY.
LAT...LON 4417 8610 4419 8628 4435 8624 4431 8582
4417 8583What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:44 PM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 1, 3:44 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 344 PM EDT THU AUG 1 2002 COLD FRONT WILL PUSH ACROSS THE STATE DURING THE REST OF THIS AFTERNOON AND EVENING...FOLLOWED BY A RIDGE OF HIGH PRESSURE WHICH WILL EXTEND EAST ACROSS THE HIGH PLAINS TONIGHT AND INTO THE STATE BY FRIDAY MORNING. THE HIGH WILL BUILD ACROSS THE STATE FRIDAY AFTERNOON ALONG WITH RISING HEIGHTS ALOFT IN ADVANCE OF SHORT WAVE RIDGE MOVING INTO THE NORTHERN HIGH PLAINS. LOW/MID LEVEL RIDGING AND ANTICYCLONIC FLOW WILL PERSIST INTO SATURDAY. TONIGHT...COLD FRONT WILL PLOW INTO INCREASINGLY UNSTABLE AIR MASS IN PLACE ACROSS LOWER MI/EASTERN WI EARLY THIS EVENING...WITH DYNAMIC SUPPORT AHEAD OF SHORT WAVE MOVING INTO EASTERN MN PER WV IMAGERY PLUS LOW/MID LEVEL FRONTOGENESIS. 12Z SOUNDINGS UPSTREAM (GRB/MPX/DVN) WERE CAPPED...THOUGH UPPER LEVEL FORCING AND DIURNAL HEATING ERODING CAP OVER EASTERN WI. MOST OF THE FORECAST AREA REMAINS UNDER CLOUD COVER WITH CONVECTION HAVING PERSISTED NORTH OF M-32 THROUGH EARLY AFTERNOON. HOWEVER...CONVECTION CONTINUES TO FIRE ACROSS WESTERN UPPER/WI AHEAD OF FRONT DESPITE AREA BOTH CLOSER TO STRONGER CAP AND HAVING BEEN RAIN COOLED FROM MORNING THUNDERSTORMS...SO WOULD EXPECT THUNDERSTORMS TO INCREASE IN COVERAGE ACROSS EASTERN WI AND SPREAD INTO THE AREA LATE THIS AFTERNOON EVENING...ESPECIALLY ONCE DRY PUNCH ON WV IMAGERY ACROSS MN CATCHES UP WITH FRONT. WILL MENTION SEVERE POTENTIAL FOR THIS EVENING GIVEN CAPES ABOVE 3000 J/KG...MID LEVEL WINDS PUSHING 50KT PLUS MID LEVEL DRY AIR IN MORNING SOUNDINGS. AREA OF POST FRONTAL SHOWERS OVER MN ASSOCIATED WITH SHORT WAVE ITSELF HAVE BEEN RAPIDLY WEAKENING AND SHOULD NOT POSE A THREAT. SOME DIURNAL SC EXPECTED ON FRIDAY BUT SHOULD BE GENERALLY SCATTERED. NO OTHER BIG CONCERNS IN THE SHORT TERM...ETA LOOKS INTERESTING ON SATURDAY TRYING TO THROW SOME RETURN FLOW MOISTURE/INSTABILITY NORTH ALONG WITH DECENT WAA...THOUGH LOW LEVEL DEW POINTS MAY BE OVERDONE (LOOK TOO HIGH POST FRONTAL ACROSS THE AREA TOMORROW). NO MODEL QPF...THOUGH THAT MAY BE SIMPLY BECAUSE MODEL SOUNDINGS TOO DRY TO KICK OFF THE CONVECTIVE PARAMETERIZATION... BUT LOOKS OVERDONE ANYHOW SO WILL KEEP SATURDAY DRY. TEMPERATURES...LOWS TONIGHT BASED ON TRAJECTORIES SHOULD GENERALLY RANGE FROM THE UPPER 50S-MID 60S...PROBABLY A LITTLE WARMER NEAR THE LAKESHORES WITH WATER TEMPERATURES UP NEAR 70F. MAIN PUSH OF COLD AIR IS SHOVED EAST ACROSS ONTARIO...SO THINK HIGHS MID 70S-80 NORTH OF M-72 AND LOWER 80S SOUTH SHOULD COVER IT. POTENTIALLY GOOD RADIATIONAL COOLING SATURDAY NIGHT SHOULD PUSH TEMPERATURES WELL DOWN INTO THE 50S WITH POSSIBLY SOME UPPER 40S. WAA STARTS UP AGAIN SUNDAY...SO WILL WARM HIGHS A COUPLE DEGREES OVER FRIDAY WITH TEMPERATURES AOA 80 ALL ZONES. WINDS...WINDS WILL SHIFT TO THE WEST/NORTHWEST WITH FRONTAL PASSAGE THIS EVENING...STRONG ISALLOBARIC GRADIENT BEHIND FRONT IN CONCERT WITH CAA BEHIND BOUNDARY SHOULD SUPPORT SOME GUSTS 20-25 MPH FOR A FEW HOURS AFTER MAIN WIND SHIFT MOVES THROUGH...ESPECIALLY OVER EASTERN UPPER AND FAR NORTHERN LOWER. LAKE BREEZE POTENTIAL THE QUESTION FOR FRIDAY AS WEAK SURFACE RIDGING NOSES INTO THE STATE...LAND/LAKE TEMPERATURE DIFFERENTIAL NOT GREAT BUT LOW LEVEL WINDS WEAK ENOUGH TO SUPPORT AN ONSHORE COMPONENT ESPECIALLY SOUTH OF APN/CVX. BETTER POTENTIAL AREAWIDE SATURDAY WITH CONTINUED WEAK LOW LEVEL WINDS PLUS RAPID BOUNDARY LAYER EXPANSION AFTER WHAT IS EXPECTED TO BE A COOL NIGHT. SUNDAY THROUGH THURSDAY (EXTENDED)...LONGER TERM CONCERNS DEAL WITH HOW HOT IT MAY GET...AND SOME INTERESTING MODEL MONKEY WRENCHES NEXT WEEK. LATEST RUNS ARE CONSISTENT IN TRYING TO PUSH HIGHER HEIGHTS INTO THE STATE EARLY NEXT WEEK...ECMWF MORE AGGRESSIVE BUT EVEN THE MRF ALSO EVENTUALLY SHOVES 590+ HEIGHTS INTO NORTHERN LOWER BY TUESDAY. BUT THE MONKEY WRENCH IS THE IMPLICATION IN THE MRF/ECMWF OF SOME SHALLOW COOLER AIR TRYING TO PUSH IN AS SURFACE HIGH PASSES BY TO THE NORTH WITH A NORTHEASTERLY SURFACE FLOW. DESPITE INCREASING HEIGHTS...850MB TEMPERATURES NOT RESPONDING TO ANY GREAT DEGREE (WARMER ECMWF TRIES TO NUDGE 20C ISOTHERM TOWARD THE STATE)...SO WILL STILL BE CAUTIOUS IN TRYING TO WARM THINGS UP TOO QUICKLY. OTHER CONCERN IS PRECIPITATION CHANCES...AS STRONGER PUSH OF COOLER AIR TO THE NORTH EXPECTED MAY END UP ALLOWING A BOUNDARY TO DROP IN FROM THE NORTHWEST (AS OPPOSED TO LIFTING UP FROM THE SOUTH AS HEIGHTS RISE). SUNDAY PRECIP CHANCES ALSO IN QUESTION...WITH BOUNDARY APPROACHING WESTERN LAKE SUPERIOR SUNDAY EVENING. ALSO POSSIBILITY OF SOME MCS REMNANTS TRYING TO MAKE A RUN TOWARD THE AREA SUNDAY MORNING...LATEST AVN ALSO SUGGESTS LOW LEVEL JET TIPPING MORE INTO THE AREA WHICH WOULD HELP ANY MCS DEVELOPMENT UPSTREAM WORK INTO THE AREA. SO WILL BREAK DOWN AND ADD IN RAIN CHANCES FOR SUNDAY...AND BRING BACK INTO EASTERN UPPER FOR MONDAY AS WELL WITH POTENTIAL FOR BOUNDARY IN THE AREA. SAME STORY TUESDAY... BUT BY MIDWEEK LOW LEVEL COOLING AND WARMING ALOFT NOT EXACTLY A GREAT COMBINATION FOR CONVECTIVE DEVELOPMENT...SO WILL GO DRY FOR MIDWEEK. TEMPERATURES SHOULD AVERAGE ABOVE NORMAL BUT WILL KEEP HIGHS GENERALLY IN THE 80S FOR NOW GIVEN QUESTIONS ABOUT LOW LEVEL THERMAL PATTERN. COORDINATED WITH GRR. .APX...SEVERE THUNDERSTORM WATCH...UNTIL 9 PM...MIZ008-015>036-041-042. JPB
In the hours before
Special weather statement, Aug 1, 3:40 PM EDT, 3 hours 18 minutes before
MIZ008-015>036-041-042-020100-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
340 PM EDT THU AUG 1 2002
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PORTIONS OF NORTHERN MICHIGAN EFFECTIVE UNTIL 900 PM EDT THURSDAY
EVENING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES
IN NORTHEAST LOWER MICHIGAN
CHEBOYGAN...PRESQUE ISLE...MONTMORENCY...ALCONA...OSCODA...
IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN AND ALPENA
IN NORTHWEST LOWER MICHIGAN
ANTRIM...OTSEGO...GRAND TRAVERSE...KALKASKA...CRAWFORD...
BENZIE...MANISTEE...WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND
LEELANAU
IN EASTERN UPPER MICHIGAN
CHIPPEWA AND MACKINAC
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES. THIS WATCH REPLACES THE PREVIOUS SEVERE
THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM FOR PORTIONS OF NORTHERN
LOWER MICHIGAN.
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.
REMEMBER...SEVERE THUNDERSTORMS ARE CAPABLE OF WIND GUSTS OF AT LEAST
60 MPH ALONG WITH DIME SIZED HAIL. IF YOU LIVE IN OR NEAR THE WATCH
AREA...YOU SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION OR
RADIO STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.Local storm report, Aug 1, 3:42 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
342 PM EDT THU AUG 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM HARBOR SPRINGS MI WIND DAMAGE
08/01/02 EMMET TREES AND POWER LINES DOWN
REPORTED BY TRAINED SPOTTER
0158 PM BOYNE CITY MI WIND DAMAGE
08/01/02 CHARLEVOIX TREES DOWN REPORTED BY
TRAINED SPOTTER. ROOF DAMAGE
TO A BUILDING. TREE DOWN ON
A CAR
0156 PM ADVANCE MI WIND DAMAGE
08/01/02 CHARLEVOIX TREES DOWN FROM ADVANCE TO
BOYNE CITY REPORTED BY LAW
ENFORCEMENT
0142 PM CHARLEVOIX MI WIND DAMAGE
08/01/02 CHARLEVOIX TREES DOWN ON SOME CARS.
GARAGE DAMAGE REPORTED BY
MEDIA AND LAW ENFORCEMENT.
ROOFS OFF SEVERAL HOMES
CJC/JZLocal storm report, Aug 1, 4:15 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE GAYLORD, MI
415 PM EDT THU AUG 1 2002
ADDED WOLVERINE REPORT
CORRECTED HOMES DEROOFED REPORT TO BOYNE CITY FROM CHARLEVOIX
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM HARBOR SPRINGS MI WIND DAMAGE
08/01/02 EMMET TREES AND POWER LINES DOWN
REPORTED BY TRAINED SPOTTER
0158 PM BOYNE CITY MI WIND DAMAGE
08/01/02 CHARLEVOIX TREES DOWN REPORTED BY
TRAINED SPOTTER. ROOF DAMAGE
TO A BUILDING. TREE DOWN ON
A CAR. ROOFS OFF SEVERAL
HOMES.
0156 PM ADVANCE MI WIND DAMAGE
08/01/02 CHARLEVOIX TREES DOWN FROM ADVANCE TO
BOYNE CITY REPORTED BY LAW
ENFORCEMENT
0142 PM CHARLEVOIX MI WIND DAMAGE
08/01/02 CHARLEVOIX TREES DOWN ON SOME CARS.
GARAGE DAMAGE REPORTED BY
MEDIA AND LAW ENFORCEMENT.
0210 PM WOLVERINE MI WIND DAMAGE
08/01/02 CHEBOYGAN TREES AND LARGE LIMBS DOWN
REPORTED BY NWS EMPLOYEE
CJC/JZLocal storm report, Aug 1, 5:34 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
534 PM EDT THU AUG 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0504 PM DAFTER MI WIND GUST
08/01/02 CHIPPEWA REPORTED BY TRAINED
SPOTTER
0505 PM SAULT STE MARIE MI .75 IN HAIL
08/01/02 CHIPPEWA REPORTED BY COOPERATIVE
OBSERVER
0517 PM KINCHELOE MI WIND GUST
08/01/02 MACKINAC REPORTED BY TRAINED
SPOTTER
CJCSpecial weather statement, Aug 1, 6:41 PM EDT, 17 minutes before
MIZ008-015>036-041-042-020400-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
641 PM EDT THU AUG 1 2002
THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR PORTIONS
OF NORTHERN LOWER MICHIGAN EFFECTIVE UNTIL MIDNIGHT EDT FRIDAY
MORNING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES
IN NORTHEAST LOWER MICHIGAN
CHEBOYGAN...PRESQUE ISLE...MONTMORENCY...ALCONA...OSCODA...
IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN AND ALPENA
IN NORTHWEST LOWER MICHIGAN
ANTRIM...OTSEGO...GRAND TRAVERSE...KALKASKA...CRAWFORD...
BENZIE...MANISTEE...WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND
LEELANAU
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.
THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH 564 ISSUED AT 225 PM
EDT. THE SEVERE THUNDERSTORM WATCH FOR CHIPPEWA AND MACKINAC
COUNTIES IN EASTERN UPPER MICHIGAN HAS BEEN CANCELLED.
A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS AND TORNADOES IN AND CLOSE TO THE WATCH AREA.
IF YOU LIVE IN OR NEAR THE WATCH AREA...YOU SHOULD REMAIN ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO NOAA WEATHER
RADIO OR LOCAL TELEVISION OR RADIO STATIONS FOR FURTHER UPDATES AND
POSSIBLE WARNINGS.
JPBLocal storm report, Aug 1, 6:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
655 PM EDT THU AUG 1 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0548 PM 15 W ST IGNACE MI .75 IN HAIL
08/01/02 MACKINAC REPORTED BY STATE
POLICE
0540 PM MORAN MI 58 MPH TSTM GUST
08/01/02 MACKINAC REPORTED BY SPOTTER
0545 PM 4 N HESSEL MI TREE DAMAGE
08/01/02 MACKINAC 14 TO 16 INCHES REPORTED
BY SHERIFF OFFICE OFFICE
CAMPBELLThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:16 PM EDT | Severe Thunderstorm Warning | APX | Alpena, Presque Isle | 59 min |
| Jul 31, 8:30 PM EDT | Special Marine Warning | APX | 105 min | |
| Aug 1, 7:57 AM EDT | Special Marine Warning | APX | 63 min | |
| Aug 1, 8:04 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 56 min |
| Aug 1, 8:11 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 1, 8:11 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 1, 8:58 AM EDT | Severe Thunderstorm Warning | APX | Chippewa, Mackinac | 62 min |
| Aug 1, 9:00 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 1, 9:00 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 1, 10:07 AM EDT | Special Marine Warning | APX | 53 min | |
| Aug 1, 10:07 AM EDT | Special Marine Warning | APX | 53 min | |
| Aug 1, 10:44 AM EDT | Special Marine Warning | APX | 2 hr | |
| Aug 1, 10:51 AM EDT | Special Marine Warning | APX | 114 min | |
| Aug 1, 10:51 AM EDT | Special Marine Warning | APX | 114 min | |
| Aug 1, 11:38 AM EDT | Special Marine Warning | APX | 82 min | |
| Aug 1, 1:22 PM EDT | Special Marine Warning | APX | 53 min | |
| Aug 1, 1:22 PM EDT | Special Marine Warning | APX | 53 min | |
| Aug 1, 1:22 PM EDT | Special Marine Warning | APX | 53 min | |
| Aug 1, 1:39 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix | 51 min |
| Aug 1, 1:48 PM EDT | Tornado Warning | APX | Charlevoix | 27 min |
| Aug 1, 2:04 PM EDT | Severe Thunderstorm Warning | APX | Otsego | 41 min |
| Aug 1, 2:13 PM EDT | Severe Thunderstorm Warning | APX | Cheboygan | 47 min |
| Aug 1, 2:18 PM EDT | Tornado Warning | APX | Otsego | 27 min |
| Aug 1, 2:45 PM EDT | Special Marine Warning | APX | 90 min | |
| Aug 1, 2:45 PM EDT | Special Marine Warning | APX | 90 min | |
| Aug 1, 2:45 PM EDT | Special Marine Warning | APX | 90 min | |
| Aug 1, 3:25 PM EDT | Special Marine Warning | APX | 95 min | |
| Aug 1, 4:03 PM EDT | Special Marine Warning | APX | 87 min | |
| Aug 1, 4:09 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 96 min |
| Aug 1, 4:17 PM EDT | Severe Thunderstorm Warning | APX | Chippewa | 88 min |
| Aug 1, 4:55 PM EDT | Special Marine Warning | APX | 80 min | |
| Aug 1, 4:55 PM EDT | Special Marine Warning | APX | 80 min | |
| Aug 1, 4:55 PM EDT | Special Marine Warning | APX | 80 min | |
| Aug 1, 4:55 PM EDT | Special Marine Warning | APX | 80 min | |
| Aug 1, 5:03 PM EDT | Special Marine Warning | APX | 87 min | |
| Aug 1, 5:03 PM EDT | Special Marine Warning | APX | 87 min | |
| Aug 1, 5:03 PM EDT | Special Marine Warning | APX | 87 min | |
| Aug 1, 5:34 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Charlevoix, Emmet, Leelanau | 56 min |
| Aug 1, 5:43 PM EDT | Severe Thunderstorm Warning | APX | Mackinac | 47 min |
| Aug 1, 6:02 PM EDT | Special Marine Warning | APX | 88 min | |
| Aug 1, 6:02 PM EDT | Special Marine Warning | APX | 88 min | |
| Aug 1, 6:02 PM EDT | Special Marine Warning | APX | 88 min | |
| Aug 1, 6:13 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 47 min |
| Aug 1, 6:25 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau | 50 min |
| Aug 1, 6:32 PM EDT | Tornado Warning | APX | Cheboygan | 28 min |
| Aug 1, 6:50 PM EDT | Tornado Warning | APX | Presque Isle | 40 min |
| Aug 1, 7:13 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse | 47 min |
| Aug 1, 7:25 PM EDT | Special Marine Warning | APX | 95 min | |
| Aug 1, 7:25 PM EDT | Special Marine Warning | APX | 95 min | |
| Aug 1, 7:51 PM EDT | Tornado Warning | APX | Presque Isle | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.